MAUDE Adverse Event Report: CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS

CORCYM S.R.L. OPTIFORM PROSTHETIC MITRAL HEART VALVE; MECHANICAL HEART VALVE PROSTHESIS
Model Number CPHV
Medical Device Problem Code Difficult to Open or Close (2921)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 08/05/2022
Type of Reportable Event Malfunction
Event or Problem Description
The manufacturer was informed of the following event.Before implanting the valve, sizing was performed (using corcym sizer) without any problem and optiform prosthetic mitral heart valve f7-025 was chosen to be implanted.The valve was tested without any issue being identified.After implanting the valve, it was detected by transesophageal echocardiography (tee) that the valve could not open/close.Reportedly, the valve could not move at all.As such, the valve was explanted.Using ecmo it had taken 100mins (40 mins for the normal situation); and replacing it with non-corcym valve size 25.Procedure was completed well, and the patient outcome was fine.Based on additional information received, almost total resection of the native valve was performed, but some chordae papillary muscle was kept.Reportedly, before closing the heart, the f7-025 valve was tested with valve detector and the result was good.After closing the heart, using echocardiographer, at the beginning (about 10 seconds), the valve functionality was okay, but suddenly the leaflet was blocked.Thus, the decision to replace it with a non-corcym valve.There were no abnormal patient geometries and no concomitant procedure was performed.
 
Additional Manufacturer Narrative
Updated fields: b4, g3, g6, h2, h3, h6.Corrected field: h1.A complete manufacturing and material records review for the device has been performed.The results confirmed that the device satisfied all material, visual and performance standards required at the time of manufacture and release.The valve was returned to the manufacturer.The inspections performed on the returned valve confirmed the absence of manufacturing defects.The hydrodynamic testing was conducted on the cphv subassembly #29 of the valve f7-025 ¿ sn (b)(6) the valve showed a correct movement of the leaflets during opening and closing phases.No anomalies were observed both in hypotensive and in normotensive conditions.The subject prosthesis was characterized by regular mechanical, kinematic and hydrodynamic behavior as determined by means of hydrodynamic tests performed on the returned valve.Based on the performed analysis the reported event cannot be explained by any factor intrinsic in the involved device.The leaflet immobilization cannot be attributed to any abnormal features of the explanted prosthesis.Phenomena of partial leaflet immobilization, that could induce an opening / closing difficulty, occurring to several models of mechanical valves, have been described in the clinical literature.Entrapment between the leaflets and the housing of unraveled sutures, long suture ends or strands of chordal tissue, prosthesis size mismatch, suboptimal valve orientation, peculiar hydraulic conditions in the heart are indicated as possible cause for this event.

Brand Name
OPTIFORM PROSTHETIC MITRAL HEART VALVE
Common Device Name
MECHANICAL HEART VALVE PROSTHESIS
Manufacturer (Section D)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer (Section G)
CORCYM S.R.L.
strada crescentino
saluggia, vercelli
Manufacturer Contact
roberta lamberti
5005 north fraser way
burnaby, bc 
MDR Report Key15305769
Report Number3005687633-2022-00133
Device Sequence Number12052520
Product Code LWQ
UDI-Device Identifier08022057012845
UDI-Public(01)08022057012845(240)F7-025(17)250908
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
P900060/S019
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2022
Device Explanted Year2022
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 10/10/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/08/2025
Device Model NumberCPHV
Device Catalogue NumberF7-025
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer08/26/2022
Is the Reporter a Health Professional? Yes
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/05/2022
Supplement Date Received by Manufacturer09/14/2022
Initial Report FDA Received Date08/26/2022
Supplement Report FDA Received Date10/11/2022
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2020
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown